JÜRGEN BOMMER, M.D.; EBERHARD RITZ, M.D.; KONRAD ANDRASSY, M.D.
This content is PDF only. Please click on the PDF icon to access.
The possibility of adverse effects from interaction between blood and plastic tubing created some concern in the early days of hemodialysis. Yet, apart from leakage of plasticizers into the blood of patients (1, 2) and a plasticizer-induced hepatitis-like syndrome (3), no such complications have been observed. We report here the case of a patient who presented with repeated bouts of cutaneous necrotizing dermatitis that showed a clear temporal relation to the use of polyvinylchloride tubing during dialysis. His dermatitis disappeared after polyurethane-coated tubing was used and relapsed when noncoated polyvinylchloride was reintroduced.
A 59-year-old patient with polycystic disease and no
BOMMER J, RITZ E, ANDRASSY K. Necrotizing Dermatitis Resulting from Hemodialysis with Polyvinylchloride Tubing. Ann Intern Med. 1979;91:869–870. doi: https://doi.org/10.7326/0003-4819-91-6-869
Download citation file:
Published: Ann Intern Med. 1979;91(6):869-870.
Nephrology, Renal Replacement Therapy.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use